Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 334, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 18, 2006, 9:27 PM EDT for Russell County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 9:27 PM EDT (01:27 UTC)
- Expired
- Jul 18, 2006, 10:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Russell County, VA
The radar
The Jackson,KY radar (KJKL), 130 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:57 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 18, 7:57 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 757 PM EDT TUE JUL 18 2006 .DISCUSSION...LINGERING ISOLATED TSRA OVER THE EXTREME NE TIP OF NE TN IN JOHNSON COUNTY...WHILE STORMS OVER WISE AND RUSSELL COUNTIES OF VA HAVE DISSIPATED. NOTICED THAT THE CAPPING INVERSION HAD WEAKENED YESTERDAY EVENING ON RNK 00Z SOUNDING...AND APPARENTLY IT WEAKENED MORE TODAY WITH JUST ENOUGH CONVERGENCE IN THESE AREAS TO ALLOW ISOLATED TSRA TO DEVELOP IN THE INTENSE HEAT OF THE DAY. WILL UPDATE SHORTLY AND RETURN ENTIRE FORECAST BACK TO MOSTLY CLEAR FORMAT. LOOKS LIKE MORE TSRA POSSIBLE AGAIN TOMORROW AFTERNOON... MAINLY ACROSS THE NRN MOST AREAS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jul 18, 5:30 AM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 18 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 430 AM CDT TUE JUL 18 2006 /515 AM EDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 18, 9:04 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 904 PM EDT TUE JUL 18 2006 VAZ006-190200- RUSSELL- 904 PM EDT TUE JUL 18 2006 ...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING NORTHERN RUSSELL COUNTY... AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS IN NORTHERN RUSSELL COUNTY. THE STORMS WERE NEARLY STATIONARY AND THEREFORE WERE PRODUCING LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN THE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AROUND 30 TO 40 MPH.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:38 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 37 min |
| Jul 18, 11:16 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 44 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.